Vivitrol And Headaches

4 Replies Updated



Conversation Starter

Charissa Says:
via mobile

Hi! I've tried to do some research on my own regarding this; however, most of the search results sing praise & glory about how great & awesome Vivitrol is. Not that I necessarily disagree but this headache is so debilitating that I'm not sure Vivitrol is the answer for me; that is, if it is the cause. I do see headaches noted as a common side effect but it is not a side effect that indicates to contact a health care professional or obtain immediate care or emergency care.

Here goes… I received my 1st Vivitrol shot on April 24th and have had a continuous headache ever since. The headache started about an hour after I received the shot. It has gradually worsened to the point that it is taking over my life and just about anything can intensify it; sweeping the floor, chopping veggies, folding laundry, working, etc. In addition to gradual worsening and intensity with normal everyday activities, I'm experiencing other symptoms that have occurred roughly 5 to 6 times over the course of this continuous headache (almost a month). The symptoms are - blurry vision behind my left eye along with pulsating pain behind the left eye at the same time combined with tinnitus which is in rhythm to the pulsating pain. Another newer symptom along with the headache is a burning pain in my cheekbones.

The headache is generally in the forehead and spreads to temples, upper head, behind eyes, and cheekbones (as mentioned earlier). Pain is worse on the left side. I'm scheduled to get a 2nd shot on May 29th and am also scheduled to see my PCP on June 5th for an annual physical and also to discuss headaches. It's worth mentioning that the doc that manages Vivitrol prescription is not convinced that Vivitrol is the the cause of headache. Prescribing doc also has me on Tylenol and Topamax 50mg BID; brighter of which have provided any relief. Additionally, I am unable to take any NSAIDs because I have a peptic ulcer.

Since I was unable to find any info regarding Vivitrol and long-term side effects specific to headaches/migraines, I decided to turn to a community forum hoping to get some answers. This is the 1st time in my life that I've been drug & alcohol free that I wasn't ready and waiting for any reason, excuse, reward, justification, argument, urge, etc. to drink and/or use; it's been 60 days today. I'd love to feel great about that, I do somewhat but this headache is seriously killing it!

Has anyone experienced the same or similar from Vivitrol? Any recommendations? Help!

Thanks in advance and for listening too!



Showing Replies 1 - 4 of 4 RSS Feed


of 1    
1
Aleudar Says:
via mobile

Thanks for sharing. I hope there will be some informed discussion of this topic.

REPLYSHAREREPORT
Was this helpful?     0     0  
2
HepCFree Says:

So sorry you are suffering from vivitrol. I would certainly go to your physician and discuss your issues. The pain behind your eye is very concerning. Vivitrol may not be for you. Perhaps subutex is a better option if you can do the daily thing. Vivitrol is supposed to help, not cause you debilitating pain. Sometimes medications are just not tolerated by some.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Kevin Says:

Hello Charissa,

First I would like to congratulate you on being clean for 60 days!

According to the National Institute of Health, Vivitrol has quite a lengthy list of adverse reactions, headaches, migraines, blurred vision and eye pain are absolutely listed among them. I will say that because you are attempting to kick both drug and alcohol your body could also be having issues with such a difficult transition, coupled with the medicine.

I know that you already expressed that your doctor does not believe the Vivitrol is the leading cause of your headaches but have you discussed your other issues with him? You will always be the best judge of whether or not something is wrong with your body. If you are certain that these symptoms only started after you started taking Vivitrol it is in your best interest to continue to discuss your concerns with your doctor.

You should feel good about yourself and what you are doing and I hope that your symptoms subside or you find a drug that works better for you in the near future. Keep us updated on what your doctor says after the appointment.

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Laura Says:
via mobile

Hi hun. This is interesting because I was on Vivitrol a number of years ago for almost 3 years. I had no side-effects whatsoever. I am certainly not saying that your headaches & other symptoms aren’t perhaps the cause of taking Vivitrol, however, I believe it to be severely rare. I would suggest talking to your sr about possibly stopping the Vivitrol for a few doses & see if the headaches cease. If they do, that would likely indicate that Vivitrol could’ve been causing those symptoms. Maybe also in the meantime you could make an appointment to see your regular dr & have some blood work done to see if other causes could be ruled out. Vivitrol kept me clean for a long time & I think it would be worth it for you to do some further investigation bc if it isn’t, in fact what is causing your problems, I would hate to see you come off it. I think you need to explain to your dr that you’ve thought things really through & if he isn’t on board with helping you find the cause to your symptoms, then you will have to seek elsewhere. You have to advocate for yourself & your health & if he brushes this off, then he doesn’t deserve to be your prescriber. If there’s any way that I can help, please lmk bc I hate to hear that you are suffering & am willing to go to bat for you in any way I can!?

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

headaches and dizziness
I have been taking lasartan hct 100/25 for a few months for high blood pressure. I want to know does this medication cau... 2 replies
Headaches and suboxone withdrawal
I am down to 2mg of suboxone a day for about 6 weeks now, I take 1 mg in am and 1mg in afternoon, at around 11am (7hrs a... 1 reply
headaches and hydro apap
So I have been taking hydrocodone apap 5-325 for about ten days and have had a non stop headaches almost the whole time.... 1 reply
fever and headaches, toothache with gum infection
I have swollen gums and severe toothaches with headache and fever, already went to the dentist, they proscribed antibiot... 2 replies
Epitec and headaches
Hi. I'm bi-polar 2. Have bee on Epitec 200 mg for 10 months. It has now been increased to 250mg. I've been doing... 2 replies
Evista and headaches
I started taking Evista in early June of this year and began having severe migraine-like-headaches around this time. Is ... 1 reply
nausea and headaches
Hello all, have been taking aropax (paroxetine) since 17y0. I am now 32 and a nurse. 5yo approx the govt stopped funding... 1 reply
Harvoni and headaches
I have started a 12 wk program of Harvoni this is day 4 ,, Iam having head aches they come and go but are never far away... 7 replies
Intuniv and headaches
My son just started taking intuitive last Friday and it is now Tuesday. Yesterday and today he has had a bad headache lo... 2 replies
Nicorandil and headaches
I stopped taking nicorandil 4 days ago but am still having terrible headaches. Is this normal? ## How long were you taki... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Show Verification Text


with the privacy policy (20191231).


This form will be submitted securely
Privacy policy cookies information

TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 9 July 2018.

We are committed to your privacy.

Copyright © 2005-2021 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA